# SDR CA960612042

- Difficulty date: October 5, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Aerosp ATR-42
- Engine: Pwa PW121
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 310703301
- Condition: Spalled
- Location: Rgb Nr 15 Brg
- Part time: 5,634 hours
- Component: Pwa
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN)REDUCTION GEAR BOX PRODUCING METAL. #15 BARING BALLS AND OUTER RACE HEAVILY SPALLED. OTHER BEARINGS IN THE SAME GEARBOX HAD CLUSTER PITTING TYPICAL OF ELECTRICAL DISCHARGE. THE LACK OF RESIDUAL MAGNET ISM ON THE STEEL COMPONENTS MAKES IT UNLIKELY THAT THE ELECTRICAL DISCHARGE WAS DUE TO LIGHTNING STRIKE.
